Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

What causes lower abdominal ache after a vaginal hysterectomy?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11709 Questions
I am on day 5 of recovery from a davinci laparascopic vaginal hysterectomy. I had stage1, grade 1 endometrial cancer and they removed uterus, cervix, tubes, ovaries through the vagina. The test results show it is all contained and I will need no further treatment. My question is....I realize my vagina took a beating with this whole procedure but how long should it hurt? It is like a constant dull ache right in the middle just above my pubic bone. Please tell me this is normal and that it will get better. I have tried to go lighter on the pain pills and thought I was taking too much Tylenol so I cut back. Now I cant get rid of this achy cramp like feeling. My bowels are moving great and I am peeing fine too. Thank you for any info you can give me
Posted Sat, 22 Mar 2014 in Women's Health
Answered by Dr. Rakhi Tayal 1 hour later
Brief Answer: The ache will decrease in 2 weeks. Detailed Answer: Hello, Thanks for trusting us with your health concern. After a vaginal hysterectomy it is normal to have a lower abdominal ache for 2-3 weeks. It takes some time for the internal stitches to heal. The vaginal tissue also has to undergo a lot of stretching which causes some soft tissue damage causing the ache later on. It is right now too early to stop all the pain pills. The discomfort will gradually decrease as the internal surgical wounds heal. This is a normal finding and you need not worry. Please feel free to discuss further. I will be glad to answer the follow up queries that you have. Wishing you good health. Regards. Dr. Rakhi Tayal. For future query, you can directly approach me through my profile URL
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor